Prescription Medication Gave Me This Damned Tinnitus

Discussion in 'Introduce Yourself' started by xanaxvictim, Dec 3, 2014.

tinnitus forum
    1. xanaxvictim

      xanaxvictim Member

      Tinnitus Since:
      Cause of Tinnitus:
      It started in mid October, when I was withdrawing from a low dose of Xanax after a short term use. The Dr gave me this to treat tricyclic compound poisoning. I only took that sh.t for 16 days at low dose at the initial titration period before I developed serious neuromuscular side effects which had to be treated with Xanax, don't know why the psy Dr gave me that in the first place, I only had mild depression and very occasional insomnia back then, but she gave me major tranquilizer, f..k, when I realize what these drugs had done to my brain it was too late.

      H preceded the development of T by a few days, and dizzyness/unsteady feet/the feeling of drunk state preceded the development of H by a few days, don't know whether they are related though
      saw ENT and a top Otoneurologist, the Otoneurologist is also the director of a local tinnitus rTMS clinical trial program, he refused to let me try rTMS since my case is recent onset, normal audiogram, no damage in hearing at normal frequency range and high frequency range

      What an irony, a drug which is frequently prescribed to tinnitus sufferers can itself cause tinnitus (same for DBS), maybe T researchers should take a serious look at it

      now it is 1.5 months, it never stops, 24 7, changing volume, tone, pattern, reacts to body posture, jaw/head movement, sound stimulus, gravity, not sensitive to anxiety status and sleep condition, extremely complicated pattern, with electric shock like sensation, with weird eardrum clicking/vibration, I can even see it and smell it, weird enough, starting to lose hope that it will go

      Heard that benzo withdrawal induced T is somehow related to excessive firing of sensory cell due to overexcited (upregulated) glutamate pathway and downregulation of GABAA receptors, maybe an NMDA antagonist like AM-101 can also help?

      Now I cannot lead a normal life again, as a face-to-face conversation and talking on telephone can make my head explode (T extremely sensitive to external sound), birds singing too. Computer fan, wind, A/C outlet, all of them cause T to "burn" my head. Life is such a misery. I lose interest in anything, I even refuse to eat.

      I am willing to try whatever experimental treatment before it turns chronic, if none of them work then I may consider the final solution.
    2. Stacey427

      Stacey427 Member

      Tinnitus Since:
      August 2014
      Hey there xanaxvictum,

      It's nice to meet you, although under different circumstances I'm sure, would prefer us both.

      I'm sorry that this condition has struck you, I wish that none of us had to be here.

      I want you to know that as a recent sufferer I feel where your coming from, but, I hope here you find as much support as you need and try to hang around in the positive stories and research area as I find those most hopeful on days where I'm really down.

      Good thing is, your very early so yours may settle or go away. I know it's hard to see any light, but keeping around positive has helped me, reason positive stories too!

      Please know there are so many of us here happy to talk, please don't give up. Please hang in there as it will get a little brighter day by day. Sure, set backs occur but we are all here for you:)

      Never hesitate to drop a line. Say positive, researchers are doing some awesome things! :)
    3. James
      No Mood

      James Member Benefactor

      Tinnitus Since:
      Pulsing 03/2013
      Hey @xanaxvictim
      Yeah, I keep thinking, lately, its some doctor pills (medications) I'm taking too that brought this on. I'm not an expert. I tried stopping my blood pressure meds, but I felt my blood pressure started to go up? I'm back on the stuff.
      The only final solution for me is to forget about T (kind of hard to do when I hear every second of my life),
      and just get on with things. Our lives want us, involved, lets go for it. Sounds like I got a bee in my head, buzzing.
    4. Karen

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Tinnitus Since:
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      That's what happened to me, too, @xanaxvictim. Like James, mine was made worse by blood pressure meds. I've been lucky, in that I was able to get myself off the meds (I weaned myself off them gradually), and have been able to control my blood pressure with exercise, diet, and natural supplements. But -- not everyone can do that.

      I've been off the blood pressure meds for over four years now, and I still have the tinnitus and pulsatile tinnitus, but recently, both have calmed down. It is possible that yours will calm down, too, in time.

      When I first got off the blood pressure meds, I had a really hard time with horrible anxiety (withdrawal from beta blocker), roaring tinnitus, up-and-down blood pressure, and adrenal fatigue. But all of that has finally leveled off now, and things look a lot better. I am hopeful that yours will settle down, too. Don't give up hope, and look around this forum. There are a lot of great suggestions here!

      Best wishes,

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.